MAUDE Adverse Event Report: COVIDIEN 7318 SPG VISTEC 8 X 4 STR 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 7318 SPG VISTEC 8 X 4 STR 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7318
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.¿ if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.¿ as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
Customer reports: there are particles in the gauze and the fibers break down.This is for use in the operating room.
 
Additional Manufacturer Narrative
Investigation conclusion: the customer reported there were particles in the gauze and the fibers break down.The reported gauze is for use in the or.A device history record review was performed for the reported product.There were no manufacturing related issues related to the complaint issued for this lot.A photo and physical sample were received and analyzed.The investigation team performed brainstorming exercises and gemba activities of the process flow, concluding the reported product issue as confirmed and related to manufacturing.The probable cause of the debris stems from build up of burnt element on heat roller.A complaint trend analysis performed for the product family identified an increase in related complaints.An investigation has been initiated and the scope encompasses the reported lot number.Investigation of machines identified improper cleaning within the sponge folding area of the machines, thus allowing accumulated lint and other debris to fall into or on the sponges.A quality alert was issued to address containment notification to the manufacturing operators.All operators were notified and an additional employee was onboarded with the primary job function of "perform deep cleaning of all machines and document completion within the cleaning activity log at the end of every shift".In addition, heightened inspection has been implemented.This complaint will be used for tracking and trending purposes.

Brand Name
7318 SPG VISTEC 8 X 4 STR 10'S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key11604302
Report Number1018120-2021-00439
Device Sequence Number19672029
Product Code GDY
UDI-Device Identifier00884527017006
UDI-Public00884527017006
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7318
Device Catalogue Number7318
Device Lot Number20E049662
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date07/29/2021
Patient Sequence Number1